Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 18, NWS North Platte, NE

August 22, 20104 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Aug 22, 2010, 3:11 AM CDT for 4 counties in Nebraska. It took effect at Aug 22, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2010, 3:11 AM CDT (08:11 UTC)
In effect from
Aug 22, 2010, 1:00 PM CDT
Expired
Aug 22, 2010, 7:00 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
3144 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS73 KLBF 220811
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CDT SUN AUG 22 2010

...SOUTH WINDS TO INCREASE THIS AFTERNOON ACROSS THE NORTH...

.AN AREA OF LOW PRESSURE WILL MOVE OUT ONTO THE NORTHERN AND
CENTRAL PLAINS TODAY WITH SOUTH WINDS TO INCREASE. THE TIGHTENING 
PRESSURE GRADIENT ACROSS THE NORTHWEST WILL CREATE WINDS AT 25 TO
35 MPH WITH HIGHER GUSTS.

NEZ004>006-008-094-221615-
/O.NEW.KLBF.WI.Y.0018.100822T1800Z-100823T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
311 AM CDT SUN AUG 22 2010 /211 AM MDT SUN AUG 22 2010/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* STRONG SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED BY NOON CDT.
  THE WINDS WILL GRADUALLY DIMINISH IN THE EVENING.

* SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED.

* HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST
  TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
510 
WWUS73 KLBF 221610 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 AM CDT SUN AUG 22 2010

...STRONG SOUTH WINDS THIS AFTERNOON ACROSS THE NORTH...

.AN AREA OF LOW PRESSURE WILL MOVE OUT ONTO THE NORTHERN AND
CENTRAL PLAINS THIS AFTERNOON WITH STRONG SOUTH WINDS OVER
PORTIONS OF NORTHERN NEBRASKA. THE TIGHTENING PRESSURE GRADIENT
ACROSS THE NORTHWEST WILL CREATE WINDS AT 25 TO 35 MPH WITH
HIGHER GUSTS.

NEZ004>006-008-094-230000-
/O.CON.KLBF.WI.Y.0018.100822T1800Z-100823T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
1110 AM CDT SUN AUG 22 2010 /1010 AM MDT SUN AUG 22 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* STRONG SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED DURING THE
  AFTERNOON HOURS OVER NORTHWEST AND PORTIONS OF NORTH CENTRAL
  NEBRASKA. THE WINDS WILL GRADUALLY DIMINISH IN THE EVENING.

* SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED.

* HIGH PROFILE VEHICLES CAN ANTICIPATE STRONG CROSSWINDS ON EAST 
  TO WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MASEK
148 
WWUS73 KLBF 222352
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT SUN AUG 22 2010

...WINDS HAVE SUBSIDED ACROSS NORTH CENTRAL NEBRASKA...

NEZ004>006-008-094-230100-
/O.EXP.KLBF.WI.Y.0018.000000T0000Z-100823T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...CODY...MERRIMAN...KILGORE
652 PM CDT SUN AUG 22 2010 /552 PM MDT SUN AUG 22 2010/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS NORTH CENTRAL
NEBRASKA AS TEMPERATURES COOL. SOUTHERLY WINDS OF 10 TO 20 MPH ARE
EXPECTED THROUGH THE OVERNIGHT HOURS TONIGHT. 

$$

CLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 22, 3:06 AM CDT, 5 minutes earlier.

Area forecast discussion, Aug 22, 3:06 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 AM CDT SUN AUG 22 2010

.DISCUSSION...

FORECAST CHALLENGE IS WINDS TODAY AS RELATIVE HUMIDITIES DROP INTO
THE AFTERNOON ACROSS THE NORTH. THE SURFACE LOW OVER EASTERN
MONTANA WILL MOVE NORTHEAST TO OUT ON THE WESTERN HIGH PLAINS BY
AFTERNOON. THE SURFACE PRESSURE GRADIENT STRENGTHENS ACROSS WESTERN
NEB WHERE WINDS WILL HIT ADVISORY CRITERIA FOR AREAS NORTH OF A
LINE FROM ANTIOCH TO ELSMERE AND MILLS. THEN STEEP LAPSE RATES
WILL AGAIN BE SEEN TO INCREASE MIXING WITH THE HEATING OF THE DAY.
THE COMBINATION OF HEAT...LOW HUMIDITIES AND GUSTY WINDS WILL
RAISE CRITICAL FIRE DANGERS ACROSS THE NORTH WITH THE RED FLAG WATCH
TO BE UPGRADED TO A RED FLAG WARNINGS THIS AFTERNOON. THE SURFACE TO H85
WINDS ARE FORECAST TO BE UNIDIRECTIONAL INTO THE AFTERNOON WHERE
WINDS AT 25 TO 35 MPH ARE POSSIBLE ACROSS THE NORTH BUT WILL NEED
TO BE MONITORED FURTHER SOUTH FOR WINDS HIGHER THAT WOULD REQUIRE
EXPANDING THE WIND ADVISORY THIS AFTERNOON. BEYOND THE HEAT AND WINDS TODAY
MOSTLY CLEAR SKIES PREVAIL AS TEMPERATURES CLIMB INTO THE 90S AND
POTENTIALLY A FEW TRIPLE DIGIT READINGS ACROSS THE FAR NORTH.

TONIGHT INTO MONDAY THE H85 JETLET STRENGTHENS WITH THE SOUTHERLY
WINDS TO RETURN MOISTURE NORTH AS THE COLD FRONT MOVES
SOUTHEAST...EXTENDING SOUTHWEST ACROSS THE BLACK HILLS BY MORNING.
THE MODELS CREATE A LITTLE SPREAD MONDAY INTO TUESDAY AS TO TIMING
IN PUSHING THE FRONT SOUTH AND AREAL QPF. FORECAST IS TRENDED
TOWARD THE NAM/GFS WITH CHANCE OF PRECIP TO DECREASE BEYOND
MIDNIGHT AS FRONT MOVES SOUTH INTO KANSAS. THE WINDOW FOR
PRECIPITATION DECREASES THROUGH THE WEEK AS THE UPPER RIDGE
REBUILDS ACROSS THE WEST AND MOVES EAST FOR CLEARING AND CLOSER TO
NORMAL TEMPERATURES FOR THE REST OF THE WORKWEEK.

&&

.AVIATION...

VFR TODAY AND TONIGHT. SOUTH WINDS INCREASE TO 18025G33KT THIS
AFTERNOON.

&&

.FIRE WEATHER...
RED FLAG WATCH UPGRADED TO RED FLAG WARNING AS CRITICAL THRESHOLDS
FOR WIND...TEMPERATURE AND HUMIDITY WILL BE REACHED ACROSS THE NORTH..DISCUSSION...

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NEZ204-206-208.

WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NEZ004>006-008-094.

&&

SHORT TERM/EXTENDED...KECK
AVIATION...CDC
Hazardous weather outlook, Aug 21, 3:53 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT SAT AUG 21 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-222100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT SAT AUG 21 2010 /253 PM MDT SAT AUG 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FIRE DANGER WILL BE EXTREME ACROSS NORTHWESTERN AND PORTIONS OF
NORTH CENTRAL NEBRASKA THIS EVENING...ALONG AND WEST OF HIGHWAY
183...AS RELATIVE HUMIDITY LEVELS HAVE DROPPED TO AROUND 15
PERCENT WITH SOUTH WINDS AT 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FIRE DANGER WILL BE EXTREME ACROSS WESTERN AND PORTIONS OF NORTH
CENTRAL NEBRASKA SUNDAY AFTERNOON AS HUMIDITY FALLS BELOW 20
PERCENT AND SOUTH WINDS INCREASE TO 25 MPH OR STRONGER. A WIND
ADVISORY MAY BE REQUIRED ACROSS CHERRY COUNTY FOR SOUTH WINDS
INCREASING TO 30 MPH OR GREATER SUNDAY AFTERNOON.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY AND
THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. THE AREA
FROM IMPERIAL TO BROKEN BOW AND SOUTH MIGHT SEE AN ISOLATED SEVERE
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:15 AM CDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more16 hr

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.